Alert archive / California / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS Phoenix, AZ

July 5, 2011Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 5, 2011, 1:43 PM PDT for Riverside County, San Bernardino County, California. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2011, 1:43 PM PDT (20:43 UTC)
Expired
Jul 5, 2011, 2:34 PM PDT
In force
51 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 146 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-617 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WUUS55 KPSR 052043
SVRPSR
CAC065-071-052145-
/O.NEW.KPSR.SV.W.0003.110705T2043Z-110705T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
143 PM MST TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 245 PM MST

* AT 138 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED OVER NORTH CENTRAL RIVERSIDE
  COUNTY...OR 8 MILES SOUTH OF TWENTYNINE PALMS...AND MOVING NORTH AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS.

IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY LIGHTNING IS
OCCURRING. GET TO SHELTER INSIDE OF A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3412 11620 3412 11606 3407 11600 3404 11600
      3403 11593 3397 11593 3393 11614 3412 11622
TIME...MOT...LOC 2042Z 169DEG 8KT 3404 11605

$$

CDEWEY
2 follow-up statements
933 
WWUS55 KPSR 052053
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
153 PM MST TUE JUL 5 2011

CAC065-071-052145-
/O.CON.KPSR.SV.W.0003.000000T0000Z-110705T2145Z/
RIVERSIDE CA-SAN BERNARDINO CA-
153 PM MST TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MST
FOR SOUTH CENTRAL SAN BERNARDINO AND NORTH CENTRAL RIVERSIDE 
COUNTIES...INCLUDING JOSHUA TREE NATIONAL PARK...

AT 147 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
OVER SOUTH CENTRAL SAN BERNARDINO COUNTY...OR 6 MILES SOUTH OF
TWENTYNINE PALMS...MOVING NORTH AT 10 MPH.

AREAS AFFECTED INCLUDE PINTO BASIN ROAD...HIDDEN VALLEY PICNIC 
AREA...INDIAN COVE CAMPGROUNDS...AND THE JOSHUA TREE PARK ENTRANCE.

IN ADDITION TO WIND GUSTS IN EXCESS OF 60 MPH THIS STORM MAY PRODUCE 
LARGE HAIL AND FLOODING OF ROADWAYS INSIDE THE PARK.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS......AND DEADLY CLOUD TO GROUND
LIGHTNING. MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM
WINDOWS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND 
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO 
RISE.

&&

LAT...LON 3412 11620 3412 11606 3407 11600 3404 11600
      3403 11593 3397 11593 3393 11614 3412 11622
TIME...MOT...LOC 2051Z 169DEG 8KT 3406 11605

$$

CDEWEY
264 
WWUS55 KPSR 052134
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
234 PM MST TUE JUL 5 2011

CAC065-071-052142-
/O.CAN.KPSR.SV.W.0003.000000T0000Z-110705T2145Z/
RIVERSIDE CA-SAN BERNARDINO CA-
234 PM MST TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN BERNARDINO 
AND NORTH CENTRAL RIVERSIDE COUNTIES...INCLUDING JOSHUA TREE 
NATIONAL PARK...IS CANCELLED...

THE STORM HAS MOVED INTO TWENTYNINE PALMS AREA AND AWAY FROM JOSHUA 
TREE NATIONAL PARK.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3412 11620 3412 11606 3407 11600 3404 11600
      3403 11593 3397 11593 3393 11614 3412 11622
TIME...MOT...LOC 2132Z 169DEG 8KT 3415 11607

$$

CDEWEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:45 AM PDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 5, 10:45 AM PDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1045 AM MST TUE JUL 5 2011

.SYNOPSIS...
MOISTURE WILL CONTINUE MOVING OVER ARIZONA AND SOUTHEAST CALIFORNIA
FROM THE SOUTHEAST AROUND HIGH PRESSURE ALOFT NEAR THE 4 CORNERS
THROUGH WEDNESDAY. THIS MEANS A CONTINUED CHANCE OF MAINLY LATE
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS..AND DESERT BLOWING
DUST MOSTLY OVER SOUTH-CENTRAL ARIZONA. DRIER AIR IS EXPECTED TO
SLOWLY MOVE OVER SOUTHEAST CALIFORNIA AND LIMIT THUNDERSTORMS TO
EAST OF THE LOWER COLORADO RIVER VALLEY ACROSS SOUTH-CENTRAL ARIZONA
FRIDAY THROUGH MONDAY. NEAR AVERAGE HIGH TEMPERATURES ARE EXPECTED
TODAY WITH SLIGHTLY WARMER WEATHER THE LATTER HALF OF THIS WEEK.

&&

.DISCUSSION...
THERE WAS SOME CLOUDINESS MOVING WEST ACROSS THE NORTH PORTION OF
SOUTHERN GILA COUNTY AS WELL AS YUMA AND LA PAZ COUNTIES WEST ACROSS
SOUTHEAST CALIFORNIA AT MID MORNING. AT THE SAME TIME...MARICOPA
COUNTY INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND
NORTH-CENTRAL PINAL COUNTY INCLUDING THE GREATER PHOENIX AREA WERE
SUNNY. TEMPERATURES AND DEW POINT TEMPERATURES WERE GENERALLY A
COUPLE OF DEGREES HIGHER COMPARED WITH THE SAME TIME YESTERDAY. WIND
WAS GENERALLY LIGHT AND VARIABLE. THE AIRMASS AT PHOENIX WAS NEARLY
AS MOIST AND NOT QUITE AS UNSTABLE EARLY THIS MORNING COMPARED WITH
THE SAME TIME YESTERDAY...BUT STILL THERE WAS STILL A GOOD AMOUNT OF
MOISTURE AND INSTABILITY.

HIGH PRESSURE ALOFT CONTINUES TO BE CENTERED NEAR OR JUST TO THE
EAST OF THE 4 CORNERS. A CLOCKWISE FLOW OF AIR AROUND THE HIGH
PRESSURE SYSTEM CONTINUES TO BRING MOISTURE ACROSS OUR AREA.

WEAK LOW PRESSURE WAVES MOVING AROUND THE HIGH PRESSURE CENTER
COMBINED WITH THE MOIST AND UNSTABLE AIRMASS WILL RESULT IN ANOTHER
ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN
EAST OF THE GREATER PHOENIX AREA THIS AFTERNOON INTO THIS EVENING.
SOME OF THESE STORMS ARE EXPECTED TO MOVE INTO THE SOUTH-CENTRAL
ARIZONA DESERT AREAS WITH A POSSIBILITY OF A DUST STORM MAINLY SOUTH
AND SOUTHEAST OF PHOENIX LATE THIS AFTERNOON AND THIS EVENING AND
AGAIN LATE WEDNESDAY AFTERNOON AND EVENING.

THE AIRMASS IS EXPECTED TO GRADUALLY BECOME DRIER IN SOUTHEAST
CALIFORNIA. THUS...THERE IS GENERALLY ONLY A SLIGHT CHANCE OF MAINLY
NIGHTTIME SHOWERS AND THUNDERSTORMS IN THE SOUTHEAST CALIFORNIA
DESERT AREAS...BUT MAINLY IN THE AFTERNOON AND EVENING IN JOSHUA
TREE NATIONAL PARK.

PREVIOUS DISCUSSION...
TODAY...THUNDERSTORMS OVER OUR FORECAST AREA ENDED A FEW HOURS AGO
AND NOW THERE IS JUST A LOT OF DEBRIS CLOUDINESS AROUND...KEEPING
TEMPS UP. 00Z MODEL FORECAST SOUNDINGS SHOWED DEEPENING MIXED LAYERS
FOR TODAY BUT THEY DID NOT REFLECT THE EFFECTS THE EVENING OUTFLOWS
OVER THE SOUTH-CENTRAL DESERTS...INCLUDING PHOENIX. 06Z NAM PICKED
UP ON THIS BUT STILL SHOWED SOME POTENTIAL FOR LATE THIS
AFTERNOON/EVENING...BUT WITH THE USUAL CIN. SIMILAR LOOKING FORECAST
SOUNDINGS APPEAR OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA.
NEITHER GFS NOR NAM DEPICT ANY PROLONGED COHERENT UPPER
DIFFLUENCE/DIVERGENCE OVER OUR AREA FOR TODAY WITH THE ANTICYCLONE
AT UPPER LEVELS CENTERED NEAR THE 4 CORNERS. SUCH FEATURES ARE
DEPICTED FURTHER SOUTH OVER NORTHWEST MEXICO AS WELL AS TO THE
NORTHWEST OF OUR CALIFORNIA ZONES. HOWEVER...AN INVERTED TROUGH NEAR
THE BIG BEND IS SLOWLY MOVING WESTWARD AND MAY AID DEVELOPMENT OF
CONVECTION OUTSIDE OF OUR FORECAST AREA WHICH COULD PROPAGATE INTO
SOUTH-CENTRAL ARIZONA. THIS SCENARIO IS INDICATED IN THE NAM
QPF...LESS SO IN THE GFS. THE LOCAL WRF RUN FROM 18Z SHOWS A GOOD
SWATH OF QPF ORIGINATING OVER/NEAR ZONE 24 AND MOVING WESTWARD
BEFORE DISSIPATING OVER IMPERIAL COUNTY. IT REMAINS TO BE SEEN HOW
MUCH ACTIVITY THERE WILL BE TODAY OVER SOUTHEAST ARIZONA DUE TO LAST
NIGHTS STORMS. HOWEVER...STEERING FLOW LOOKS LIKE IT WILL BE MORE
EASTERLY SO THE WHITE MOUNTAINS...EAST RIM...AND GRAHAM COUNTY WILL
BE MORE OF A PLAYER. STORM PROPAGATION/OUTFLOWS WILL ALSO BE
NECESSARY OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...EXCEPT
FOR JOSHUA TREE NATIONAL PARK WHERE THERE WILL BE A BETTER CHANCE OF
STORMS INITIATING OVER THE MOUNTAINS.

WEDNESDAY...LOOKS SIMILAR OVERALL EXCEPT THE INVERTED TROUGH SHOULD
BE FURTHER WESTWARD AND LESS OF A PLAYER. HOWEVER...THAT WAS WHAT
WAS SUPPOSED TO HAPPEN WITH THE ONE NOW OVER NEVADA BUT IT MOVED
SLOWER THAN ADVERTISED AND TOOK A NORTHERLY TURN.

THURSDAY...STEERING FLOW ALOFT BECOMES MORE SOUTHERLY AS THE HIGH
DRIFTS EASTWARD IN RESPONSE TO A TROUGH TO THE NORTHWEST. LOWER
LEVELS ARE MORE WESTERLY. THE GFS SHOWS A DECLINE IN MOISTURE OVER
OUR AREA...MORE SO THAN THE ECWMF NOT SURPRISINGLY. MAINTAINED THE
TREND FROM PREVIOUS SHIFTS OF SHOWING A SUBTLE DECLINE IN
POPS...MORE NOTICEABLY OVER OUR WESTERN AREAS.

FRIDAY THROUGH MONDAY...A COUPLE OF TROUGHS MOVE THROUGH THE
NORTHWEST STATES HELPING TO KEEP DEEPER MOISTURE MAINLY EAST OF THE
LOWER COLORADO RIVER VALLEY. HOWEVER...BROAD RIDGING OVER THE
CENTRAL AND EASTERN STATES AND AT LEAST A REMNANT ANTICYCLONIC
CIRCULATION OVER NEW MEXICO/CHIHUAHUA KEEPS THINGS FROM DRYING OUT.
THE ECMWF CONTINUES TO BE MORE RELUCTANT TO DRY THINGS OUT AND
DEPICTS SHORT WAVES IN THE WESTERLIES MOVING ACROSS OUR AREA EARLY
NEXT WEEK. FROM A CLIMATOLOGICAL STANDPOINT...A GRADUAL DECLINE IN
POPS IS MORE REALISTIC...THOUGH HANGING ON TO AT LEAST SLIGHT
CHANCE...AND THIS IS REFLECTED IN THE FORECAST. BECAUSE THE LARGE
HIGH DOES NOT GO VERY FAR...TEMPS DONT DROP AND WILL EVEN CREEP UP A
BIT WITH LESS MOISTURE.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA AIRFIELDS...
QUIET WEATHER THIS MORNING WITH TYPICAL EASTERLY WINDS. AFTERNOON
AND EARLY EVENING CONVECTION POSSIBLE AGAIN TODAY ALTHOUGH I THINK
OUTFLOWS AND BLOWING DUST WILL BE MORE OF A THREAT THAN RAINFALL AT
EITHER SITE. CONDITIONS COULD DROP WELL BELOW VFR FOR A BRIEF TIME
IN BLOWING DUST BUT THIS WOULD BE SHORT LIVED. CONDITIONS...IF THEY
DROP OFF SUBSTANTIALLY...SHOULD IMPROVE AFTER MIDNIGHT WITH LIGHT
EAST WINDS PREVAILING.

SOUTHEAST CALIFORNIA INCLUDING KIPL...AND KBLH AIRFIELDS...
SCT-BKN CIGS POSSIBLE THIS MORNING WITH CB\S ALSO POSSIBLE LATE IN
THE DAY. NOT THINKING PRECIP WILL BE A SIGNIFICANT THREAT BUT
BLOWING DUST MAY BE. CONFIDENCE TOO LOW TO INTRODUCE IN TAFS AT THIS
POINT THAT FAR WEST. IMPROVING CONDITIONS LIKELY AFTER MIDNIGHT.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
TYPICAL JULY PATTERN IS EXPECTED...BUT WITH SOME DRIER AIR OVER
SOUTHWEST ARIZONA AND ESPECIALLY SOUTHEAST CALIFORNIA. NO SIGNIFICANT
WIND IS EXPECTED ANY GIVEN DAY. HOWEVER...THUNDERSTORMS WILL BE
AROUND MOSTLY IN SOUTH-CENTRAL ARIZONA AND MAINLY IN THE LATE
AFTERNOONS AND EVENINGS WITH BRIEF PERIODS OF GUSTY OUTFLOW WINDS
LIKELY WITH BLOWING DESERT DUST. MINIMUM HUMIDITY IN THE MID TO
UPPER TEENS WITH FAIR TO GOOD OVERNIGHT RECOVERY IS EXPECTED.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ELLIS/AJ
AVIATION...LEINS
FIRE WEATHER...ELLIS/LEINS
Hazardous weather outlook, Jul 5, 5:44 AM PDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
544 AM MST TUE JUL 5 2011

AZZ021>023-026>028-061245-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
544 AM MST TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT
A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED
HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG
WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING.
MARICOPA AND PINAL COUNTIES ARE MORE LIKELY TO EXPERIENCE THESE
HAZARDS THAN YUMA AND LA PAZ COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED
FRIDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS
LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF
STRONG WINDS INSTEAD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-061245-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
544 AM MST TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
A MONSOON REGIME IS PLACE AND ANOTHER ROUND OF SCATTERED
THUNDERSTORMS IS ANTICIPATED TODAY BRINGING THE POTENTIAL FOR STRONG
WINDS...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED
SATURDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS
LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF
STRONG WINDS INSTEAD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-061245-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
544 AM MST TUE JUL 5 2011 /544 AM PDT TUE JUL 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED
HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG
WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING.
JOSHUA TREE NATIONAL PARK WILL BE MORE LIKELY TO EXPERIENCE THESE
HAZARDS THAN IMPERIAL COUNTY AND THE LOWER ELEVATIONS OF EASTERN
RIVERSIDE COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LINGERING MOISTURE WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS
INTO THURSDAY THEN DISSIPATE BY FRIDAY AS MOISTURE SHIFTS EASTWARD.
THUS ANY STORMS THAT FORM THURSDAY WILL BE MORE LIKELY TO PRODUCE
STRONG WINDS THAN HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.